Find numerous General Physicians in India from the comfort of your home on Lybrate.com. You will find General Physicians with more than 30 years of experience on Lybrate.com. You can find General Physicians online in Mumbai and from across India. View the profile of medical specialists and their reviews from other patients to make an informed decision.
Book Clinic Appointment
Treatment of Migraine Treatment
Weight Management Treatment
Removal Of Stitches Procedure
Thyroid Problems Treatment
Dressings Of Wounds Procedure
Prevention of Blockage, Atherosclerosis & Heart At
Hiv Prophylaxis Post Exposure
Viral Fever Treatment
Thyroid Disorder Treatment
Stitching Of Wounds Procedure
Submit a review for Dr. DhawelkarYour feedback matters!
Many men begin their daily penis examination during their morning shower, and one of the last things they want to discover as the water cascades across them is a penis rash that wasn't there when they went to bed. Kudos are certainly due to these men for making penis health the priority it deserves to be; now they need to figure out what might be causing this unwelcome penis rash. That's why it's good to know about a fixed drug eruption and its relationship to a penis rash.
Fixed drug eruption
A fixed drug eruption is an allergic reaction to a particular medication or medications. If a person is allergic to multiple drugs and is taking them at the same time, multiple fixed drug eruptions may occur. The term "eruption" refers to the fact that the allergic reaction shows up on the skin in the form of lesions - or "erupts" onto the skin.
Most often, these lesions are round or oval patches of swollen skin, typically reddish in color at the start but often changing to brown or purple. There may be a blister accompanying the lesion, typically staying within the area of the lesion.
Why is it called a "fixed" drug eruption? The fixed refers to the fact that the lesion tends to show up in the same general area whenever the drug is taken. However, it should be noted that, with repeated use, the lesions may also start showing up on other parts of the body. So if a fixed drug eruption is first noticed on the penis, it may continue to recur there, but it may also show up on the lips, the hands, the feet, etc.
In most cases, lesions will appear between 30 minutes to 8 hours after administration of the drug. Often one lone lesion will appear at first. With repeated doses of the drug, it may either grow larger or more lesions may appear. Over time, especially after cessation of the drug, the lesions will "scab over." In most cases, they will disappear altogether at some point after the drug is no longer taken.
When the lesions are in a group, it may give the appearance of a penis rash. If solitary, it may seem more like a blister or blemish. In either case, it tends to be unattractive. More importantly, it gives the appearance of something contagious and possibly infectious.
In fact, penis rash from a fixed drug eruption is neither contagious nor infectious. However, because it looks as if it could be, it can be off-putting to partners, who may wish to avoid touching the penis until the rash is gone.
The lesions can also cause some discomfort for the man on whose penis they reside. They can be itchy in some cases. For some, they make the skin feel tender, which may decrease a man's desire for or enjoyment of sex (whether with a partner or by himself).
There are many, many drugs that have been implicated in the appearance of a fixed drug eruption. These include many forms of aspirin, many antibiotics, non-steroidal anti-inflammatories, sedatives and quinine.
If a penis rash (or rash elsewhere on the body) results from a fixed drug eruption, a doctor should be consulted to determine if an alternative medication may be used that might not have this side effect.
As a fixed drug eruption heals and the penis rash goes away, the skin may be in need of repair. Once any blistering has disappeared, using a first class penis health crème (health professionals recommend Man1 Man Oil, which is clinically proven mild and safe for skin) may help. The skin may need to be rehydrated so that it regains elasticity and suppleness. Using a crème with a combination of a natural moisturizer (such as vitamin E) and a high-end emollient (like Shea butter) will produce better results. Also important: Be sure the crème includes vitamin C, due to the role it plays in proper collagen production.